question-icon

What Do Hot Flashes And Burning Sensation Indicate Despite Being On PenVK?

default
Posted on Wed, 11 Oct 2017
Question: I am on 100mg of gabapentin for fibromyalgia nerve pain. the first few weeks were fine, but now I have burning all over my body and hot flashes like I had during menapause. I am 80 years old. Also taking penvk 500mg which never bothered me before
doctor
Answered by Dr. Sudhir Kumar (53 minutes later)
Brief Answer:
The dose of gabapentin needs to be increased.

Detailed Answer:
Thank you for posting your query.

Gabapentin is a good medicine for treating fibromyalgia. However, the usual effective dose is 300 mg two times daily. So, I would suggest you to increase the dose in a gradual manner, under the supervision of your doctor.

Best wishes,

Dr Sudhir Kumar MD DM (Neurology)
Consultant Neurologist
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
Answered by
Dr.
Dr. Sudhir Kumar

Neurologist

Practicing since :1994

Answered : 6229 Questions

premium_optimized

The User accepted the expert's answer

Share on
What Do Hot Flashes And Burning Sensation Indicate Despite Being On PenVK?

Brief Answer: The dose of gabapentin needs to be increased. Detailed Answer: Thank you for posting your query. Gabapentin is a good medicine for treating fibromyalgia. However, the usual effective dose is 300 mg two times daily. So, I would suggest you to increase the dose in a gradual manner, under the supervision of your doctor. Best wishes, Dr Sudhir Kumar MD DM (Neurology) Consultant Neurologist